MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC. ADVIA CENTAUR THCG

SIEMENS HEALTHCARE DIAGNOSTICS INC. ADVIA CENTAUR THCG
Model Number N/A
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/10/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer from outside the united states (ous) reported observation of an erroneously elevated total human chorionic gonadotropin (thcg) result obtained on a patient sample on an advia centaur xpt system.Quality control (qc) recovered within the lab ranges.The assay's instructions for use (ifu) states the following, under interpretation of results: "results of this assay should always be interpreted in conjunction with the patient's medical history, clinical presentation, and other findings." siemens is investigating the event.
 
Event or Problem Description
The customer reported to siemens that they obtained an erroneously elevated total human chorionic gonadotropin (thcg) result on a patient sample on an advia centaur xpt system.The erroneously elevated result was reported to the physician and was questioned.The same sample was reprocessed on the same advia centaur xpt system.The reprocessed result was lower and matched the patient¿s clinical picture.The lower result was considered correct and reported to the physician.There are no known reports of patient intervention or adverse health consequences due to the erroneously elevated total human chorionic gonadotropin (thcg) result.
 
Additional Manufacturer Narrative
Mdr 1219913-2025-00056 was initially filed on 21-mar-2025.Additional information (28-mar-2025): siemens healthcare diagnostics has concluded the investigation of the event.A customer from outside the united states (ous) reported observation of an erroneously elevated total human chorionic gonadotropin (thcg) result on a patient sample on an advia centaur xpt system.Siemens evaluated the instrument data and the information provided by the customer.Reagent and instrument issues were ruled out based on the review of quality control (qc) which showed recovery within acceptable ranges and no issues were reported with other patient samples.Return of the patient sample for further investigation is not warranted because the discordant result was not reproducible.Based on the available information, the specific cause of the erroneous result cannot be determined.A product problem has not been identified.The customer is operational, and the reported issue was resolved by routine troubleshooting.Note: in section h6, the codes for investigation findings and investigation conclusions have been updated.

Brand Name
ADVIA CENTAUR THCG
Common Device Name
ADVIA CENTAUR THCG
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
511 benedict ave
tarrytown NY 10591
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
333 coney st.
registration #: 1219913
east walpole MA 02032
Manufacturer Contact
varsha joshi
pritech park sez, block 11
sarjapur outer ring road
karnataka 56010-3
IN   560103
870577433
MDR Report Key21661672
Report Number1219913-2025-00056
Device Sequence Number8647424
Product Code DHA
UDI-Device Identifier00630414505176
UDI-Public(01)00630414505176(10)029361(17)250526
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K200210
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/26/2025
Device Model NumberN/A
Device Catalogue Number10308985
Device Lot Number029361
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/11/2025
Supplement Date Received by Manufacturer03/28/2025
Initial Report FDA Received Date03/21/2025
Supplement Report FDA Received Date04/17/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/26/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age35 YR
Patient SexFemale